Alert archive / Texas / Wind Advisories in 2022
Wind Advisory 23, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Nov 28, 2022, 1:18 PM CST for 10 counties in Texas; Eddy County, Lea County, New Mexico. It took effect at Nov 29, 2022, 9:00 AM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Nov 28, 2022, 1:18 PM CST (19:18 UTC)
- In effect from
- Nov 29, 2022, 9:00 AM CST
- Expired
- Nov 29, 2022, 7:00 PM CST
- In force
- 10 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Lea County, NM, Andrews County, TX, Brewster County, TX, Culberson County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Jeff Davis County, TX, Martin County, TX, Midland County, TX, Reeves County, TX
The radar
The Midland/Odessa radar (KMAF), 85 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.3 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3349 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
058 WWUS74 KMAF 281918 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 118 PM CST Mon Nov 28 2022 TXZ277-291200- /O.UPG.KMAF.HW.A.0038.221129T1500Z-221130T0100Z/ /O.EXB.KMAF.HW.W.0046.221129T1500Z-221130T0100Z/ Davis Mountains- Including the city of Fort Davis 118 PM CST Mon Nov 28 2022 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 7 PM CST TUESDAY... * WHAT...Southwest winds 35 to 45 mph with gusts up to 55 mph expected. * WHERE...Davis Mountains above 5500 feet. * WHEN...From 9 AM to 7 PM CST Tuesday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ027-TXZ270-271-291200- /O.CON.KMAF.HW.W.0046.000000T0000Z-221130T0100Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 118 PM CST Mon Nov 28 2022 /1218 PM MST Mon Nov 28 2022/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CST /6 PM MST/ TUESDAY... * WHAT...West winds 40 to 50 mph with gusts up to 65 mph today. West winds 50 to 60 mph with gusts up to 85 mph Tuesday. * WHERE...Guadalupe and Delaware Mountains. * WHEN...Until 7 PM CST /6 PM MST/ Tuesday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ028-TXZ273-278-291200- /O.NEW.KMAF.WI.Y.0023.221129T1500Z-221130T0100Z/ Eddy County Plains-Eastern Culberson County- Davis Mountains Foothills- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, and Alpine 118 PM CST Mon Nov 28 2022 /1218 PM MST Mon Nov 28 2022/ ...WIND ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/ TO 7 PM CST /6 PM MST/ TUESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...In New Mexico, Eddy County Plains. In Texas, Eastern Culberson County, and Davis Mountains Foothills. * WHEN...From 9 AM CST /8 AM MST/ to 7 PM CST /6 PM MST/ Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf
3 follow-up statements
685 WWUS74 KMAF 290908 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 308 AM CST Tue Nov 29 2022 NMZ027-TXZ270-271-300300- /O.EXT.KMAF.HW.W.0046.000000T0000Z-221130T0300Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 308 AM CST Tue Nov 29 2022 /208 AM MST Tue Nov 29 2022/ ...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING... * WHAT...West winds 45 to 65 mph with gusts up to 90 mph. * WHERE...Guadalupe and Delaware Mountains. * WHEN...Until 9 PM CST /8 PM MST/ this evening. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ TXZ277-300100- /O.CON.KMAF.HW.W.0046.221129T1500Z-221130T0100Z/ Davis Mountains- Including the city of Fort Davis 308 AM CST Tue Nov 29 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CST THIS EVENING... * WHAT...West winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Davis Mountains above 5500 feet. * WHEN...From 9 AM this morning to 7 PM CST this evening. * IMPACTS...Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ028-TXZ273-278-300100- /O.CON.KMAF.WI.Y.0023.221129T1500Z-221130T0100Z/ Eddy County Plains-Eastern Culberson County- Davis Mountains Foothills- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, and Alpine 308 AM CST Tue Nov 29 2022 /208 AM MST Tue Nov 29 2022/ ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ THIS MORNING TO 7 PM CST /6 PM MST/ THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...In New Mexico, Eddy County Plains. In Texas, Eastern Culberson County, and Davis Mountains Foothills. * WHEN...From 9 AM CST /8 AM MST/ this morning to 7 PM CST /6 PM MST/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf 44
266 WWUS74 KMAF 290937 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 337 AM CST Tue Nov 29 2022 NMZ027-TXZ270-271-300400- /O.EXT.KMAF.HW.W.0046.000000T0000Z-221130T0400Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 337 AM CST Tue Nov 29 2022 /237 AM MST Tue Nov 29 2022/ ...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 PM CST /9 PM MST/ THIS EVENING... * WHAT...West winds 35 to 55 mph with gusts up to 80 mph. * WHERE...Guadalupe and Delaware Mountains. * WHEN...Until 10 PM CST /9 PM MST/ this evening. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ TXZ277-300100- /O.CON.KMAF.HW.W.0046.221129T1500Z-221130T0100Z/ Davis Mountains- Including the city of Fort Davis 337 AM CST Tue Nov 29 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CST THIS EVENING... * WHAT...West winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Davis Mountains above 5500 feet. * WHEN...From 9 AM this morning to 7 PM CST this evening. * IMPACTS...Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ028-TXZ273-278-300100- /O.CON.KMAF.WI.Y.0023.221129T1500Z-221130T0100Z/ Eddy County Plains-Eastern Culberson County- Davis Mountains Foothills- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, and Alpine 337 AM CST Tue Nov 29 2022 /237 AM MST Tue Nov 29 2022/ ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ THIS MORNING TO 7 PM CST /6 PM MST/ THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...In New Mexico, Eddy County Plains. In Texas, Eastern Culberson County, and Davis Mountains Foothills. * WHEN...From 9 AM CST /8 AM MST/ this morning to 7 PM CST /6 PM MST/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf 44
265 WWUS74 KMAF 291846 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 1246 PM CST Tue Nov 29 2022 TXZ277-300100- /O.CON.KMAF.HW.W.0046.000000T0000Z-221130T0100Z/ Davis Mountains- Including the city of Fort Davis 1246 PM CST Tue Nov 29 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING... * WHAT...West winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Davis Mountains above 5500 feet. * WHEN...From 9 AM this morning to 7 PM CST this evening. * IMPACTS...Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ027-TXZ270-271-300400- /O.CON.KMAF.HW.W.0046.000000T0000Z-221130T0400Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 1246 PM CST Tue Nov 29 2022 /1146 AM MST Tue Nov 29 2022/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CST /9 PM MST/ THIS EVENING... * WHAT...West winds 35 to 55 mph with gusts up to 80 mph. * WHERE...Guadalupe and Delaware Mountains. * WHEN...Until 10 PM CST /9 PM MST/ this evening. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ029-033-TXZ045-046-050-051-061-062-292200- /O.EXB.KMAF.WI.Y.0023.000000T0000Z-221129T2200Z/ Northern Lea County-Central Lea County-Gaines-Dawson-Andrews- Martin-Ector-Midland- Including the cities of Tatum, Hobbs, Lovington, Seminole, Lamesa, Andrews, Stanton, Odessa, and Midland 1246 PM CST Tue Nov 29 2022 /1146 AM MST Tue Nov 29 2022/ ...WIND ADVISORY IN EFFECT UNTIL 4 PM CST /3 PM MST/ THIS AFTERNOON... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...In New Mexico, Northern Lea and Central Lea Counties. In Texas, Gaines, Dawson, Andrews, Martin, Ector and Midland Counties. * WHEN...Until 4 PM CST /3 PM MST/ this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ028-TXZ273-278-300100- /O.CON.KMAF.WI.Y.0023.000000T0000Z-221130T0100Z/ Eddy County Plains-Eastern Culberson County- Davis Mountains Foothills- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, and Alpine 1246 PM CST Tue Nov 29 2022 /1146 AM MST Tue Nov 29 2022/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST /6 PM MST/ THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...In New Mexico, Eddy County Plains. In Texas, Eastern Culberson County, and Davis Mountains Foothills. * WHEN...From 9 AM CST /8 AM MST/ this morning to 7 PM CST /6 PM MST/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Nov 28, 11:32 AM CST, 1 hour 46 minutes earlier.
Area forecast discussion, Nov 28, 11:32 AM CST, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1132 AM CST Mon Nov 28 2022
...New AVIATION...
.SHORT TERM...
(Today through Tuesday afternoon)
Issued at 220 AM CST Mon Nov 28 2022
A warming trend will continue through the beginning of this week.
After a cool start this morning, temperatures will rise around 5 to
7 degree above normal this afternoon with highs reaching the mid 60s
to lower 70s in most locations and even a few 80s along the Rio
Grande. Zonal flow aloft will begin to increase this afternoon as a
mid lvl jet strengthens in response to a developing shrtwv trough
over the Intermountain West. 700 hpa wind speeds will increase to
around 50kts across southeast NM and far West TX between 18Z-00Z.
During this timeframe, high winds are likely to materialize at
GDP where a High Wind Warning remains in effect. Due to a
pronounced mountain wave along with continued strengthening of
the 700 hpa jet across the Guadalupe and Delaware Mountains, winds
will likely remain strong and gusty there overnight. Elsewhere
across the plains, breezy conditions should diminish by sunset
with lows falling into the low to mid 40s overnight w/a few spots
dropping into the 30s.
On Tuesday, the upper lvl trough over the Intermountain West will
eject into the Central Plains. As this occurs, the 500-700 hpa
height gradient will greatly increase over northern portions of
the forecast area. The 700 hpa jet will strengthen to 60-70kts
over the Guadalupe and Delaware mountains and around 40-50kts for
much of region north of I-10. This robust mid lvl jet coupled with
a tight MSLP gradient will promote very windy conditions in the
mountains with gusts reaching 75+ mph in the Guadalupes and around
60 mph possible in the Davis Mtns. A High Wind Watch has been
issued for the Davis's and a High Wind Warning will continue for
the Guadalupes through Tuesday evening. A wind advisory will
eventually be needed for portions of the plains including the
Davis Mtns Foothills, eastern Culberson County, and the Eddy
County plains on Tuesday afternoon. The westerly downsloping
component to the winds along with compressional warming will
promote well above normal high temperatures in the low to mid 70s
across the Permian Basin and Trans Pecos and a few spots in the
80s along the Rio Grande.
&&
.LONG TERM...
(Tuesday night through Sunday)
Issued at 220 AM CST Mon Nov 28 2022
Late Tue night into early Wed AM the NAM12 depicts a strong 3hr
isallobaric anticyclone developing across W TX in wake of a cold
front. Compared to last night's model runs the front has speed up
and post-frontal temps are colder. Highs Wed in the U40s will extend
to near the I-20 corridor with highs in the 50s across most of the
Trans Pecos. ATTP post-frontal winds don't appear to be too strong
and for a couple of hrs winds of 20-25 mph can be expected,
especially across the n-ne CWFA which will be in closer proximity
isallobaric maximum. MSLP falls underneath sw mid-level flow signal
a quick warm-up Thu and moreso Fri. Early Sat AM a fast moving
shrtwv trof will move out of the nrn Rocky Mtns into the nrn High
Plains with an attendant cold front. Said front will interrupt the
warming trend, except for the far swrn reaches of the CWFA. Mean sw
flow aloft originating w of Baja will have tapped into mid/upper
level mstr, and possibly minor shrtwv trof? As a result models have
started to generate precip as early as Sat AM and then expand into
the day/evening, especially across the wrn CWFA. We're not exactly
sure how this will play out just yet as low-level moisture will
be scant. As such we have include low PoPs for -SHRA. Mon looks
dry, warm, and possibly windy conditions will be promoted by
downslope winds ahead a cold front on Tue.
&&
.AVIATION...
(18Z TAFS)
Issued at 1129 AM CST Mon Nov 28 2022
VFR for the next 24 hours. Winds will remains generally out of the
southwest, becoming gusty this afternoon. Most terminals will see
the stronger winds diminish after 00z, but gusty winds will
continue overnight at the New Mexico terminals. All sites will
have strong winds with gusts >30kts beginning around 17z
tomorrow.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 71 45 74 31 / 0 0 0 0
Carlsbad 67 41 70 31 / 0 0 0 0
Dryden 70 43 79 41 / 0 0 0 0
Fort Stockton 76 45 77 35 / 0 0 0 0
Guadalupe Pass 61 43 61 33 / 0 0 0 0
Hobbs 63 41 67 28 / 0 0 0 0
Marfa 69 34 71 31 / 0 0 0 0
Midland Intl Airport 70 42 72 31 / 0 0 0 0
Odessa 69 43 72 32 / 0 0 0 0
Wink 69 39 73 31 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...High Wind Warning until 7 PM CST /6 PM MST/ Tuesday for
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware
Mountains.
High Wind Watch from Tuesday morning through Tuesday evening for
Davis Mountains.
NM...High Wind Warning until 6 PM MST Tuesday for Guadalupe Mountains
of Eddy County.
&&
SHORT TERM...24
LONG TERM....49
AVIATION...88Hazardous weather outlook, Nov 28, 2:07 AM CST, 11 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 207 AM CST Mon Nov 28 2022 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-290815- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 207 AM CST Mon Nov 28 2022 /107 AM MST Mon Nov 28 2022/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...Today and tonight. High winds are expected this afternoon and tonight for the Guadalupe and Delaware Mountains and a High Wind Warning is in effect this afternoon and tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. High winds are expected Tuesday for the Guadalupe and Delaware Mountains, and for the Davis Mountains on Tuesday. A High Wind Warning is in effect for the Guadalupe and Delaware Mountains and a High Wind Watch is in effect for the Davis Mountains above 5500 ft for Tuesday. High winds will again be possible Friday, for the Guadalupe and Delaware Mountains. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 2:07 AM CST | High Wind Watch | MAF | Brewster, Jeff Davis, Presidio | 11 hr |
Nearby
Wind Advisories in Texas, 2022Wind Advisories in New Mexico, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.